Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Brownsville, TX

April 3, 2007Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 3, 2007, 9:48 PM CDT for Zapata County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 9:48 PM CDT (02:48 UTC)
Expired
Apr 3, 2007, 10:45 PM CDT
In force
57 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 10:25 PM CDTTSTM WND DMGZapata, TXZAPATA COUNTY NEWSPAPER EMPLOYEE REPORTS TREES WITH DIAMETERS OF 1 FOOT TOPPLED BY ESTIMATED 60 MPH WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2921 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 040249
SVRBRO
TXC505-040345-
/O.NEW.KBRO.SV.W.0010.070404T0248Z-070404T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...

* UNTIL 1045 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SAN YGNACIO TO 20
  MILES SOUTHWEST OF SAN YGNACIO.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN YGNACIO BY 1000 PM CDT...
  ZAPATA BY 1045 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2742 9954 2670 9971 2660 9915 2732 9898

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 040333
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1031 PM CDT TUE APR 3 2007

TXC505-040345-
/O.CON.KBRO.SV.W.0010.000000T0000Z-070404T0345Z/
ZAPATA TX-
1031 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR ZAPATA COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 
MILES EAST OF SAN YGNACIO AND WAS MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2742 9954 2670 9971 2660 9915 2732 9898

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:10 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 3, 7:10 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CDT TUE APR 3 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS ONCE AGAIN DEVELOPING OVER
NORTHEAST MEXICO...WITH ISOLATED LIGHT RAIN MOVING ACROSS THE RIO
GRANDE RIVER AND OVER DEEP SOUTH TEXAS. FORECAST FOR TONIGHT HAS
BEEN ADJUSTED TO INDICATE ONLY A SLIGHT CHANCE OF SHOWERS FOR THE
COUNTIES IMMEDIATELY ADJACENT TO THE RIVER. MAIN FORECAST CONCERN
IS FOR WEDNESDAY...WITH BOTH NAM AND GFS SUGGESTING THE PASSAGE OF
BOTH A WEAK COLD FRONT AND A 500 MB LOW PRESSURE CENTER THROUGH
THE BRO CWFA. STORM PREDICTION CENTER (SPC) MENTIONS POTENTIAL
FOR STRONG TO SEVERE (WIND) GUSTS AND HAIL WITH ANY ACTIVITY THAT
CAN DEVELOP OVER SOUTH TEXAS DUE TO COMBINATION OF INSTABILITY...
COLD FRONT...ABUNDANT MOISTURE...AND AFTERNOON HEATING. SPC ALSO
MENTIONS THAT STORM MOTION WILL KEEP MOST STORMS THAT FORM ON
MEX(ICO) SIDE OF RIO GRANDE AWAY FROM TX. THEREFORE...HAVE ALSO
ADJUSTED FORECAST TO INDICATE POSSIBILITY FOR SEVERE WEATHER FOR
THE AFTERNOON AND EVENING HOURS OF WEDNESDAY. NO OTHER GRID
CHANGES MADE BEYOND THURSDAY MORNING...AND UPDATED ZONE FORECAST
PACKAGE ALREADY ISSUED.
&&

.MARINE...THE MAIN MARINE WEATHER STORY WILL BE THE POSSIBLE
DEVELOPMENT OF SVR TSTMS WED PM OVR THE LWR TX GULF WATERS. THESE
STRONG TSTMS WILL PRODUCE WND GUSTS IN EXCESS OF 34 KTS...AND MAY
REQUIRE SPECIAL MARINE WARNINGS WED. REMEMBER...WINDS AND SEAS WILL
ALWAYS BE HIER IN AND NEAR TSTMS...SOMETIMES TWO OR MORE TIMES HIER.
AS THE BOUNDARY APPROACHES FROM THE NORTH ON WEDNESDAY NOON...
MODERATE EAST TO NORTHEAST WINDS WILL CAUSE SEAS TO BUILD OFFSHORE
BEFORE DECREASING AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT ON
SUNDAY IS EXPECTED TO CAUSE MODERATE NORTHEAST WINDS AND HIGHER
SEAS ONCE AGAIN. SOUTHEAST WINDS ARE EXPECTED TO RETURN EARLY NEXT
WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE WEEK
WITH THE BEST CHANCE OCCURRING ON WEDNESDAY AND AGAIN THIS UPCOMING
WEEKEND.
&&

.AVIATION...SOUTHEAST WINDS WILL CONTINUE AT 10 TO 15 KTS THRU
SUNSET...BECOMING LIGHT OVRNGT. STRONG TSTM DEVELOPMENT IS POSSIBLE
WEDNESDAY AFTERNOON...AS OUR AMS DESTABILIZES AND A WEAK BOUNDARY FM
THE N ASSISTS IN THE LIFTING PROCESS. SVR TSTMS ARE POSSIBLE IN AND
NEAR HRL...MFE AND BRO AERODROMES WED PM. ALSO...SOME IFR CIGS AND
VSBYS ARE POSSIBLE AROUND DAWN WED.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  81  68  77 /   0  50  50  20
BROWNSVILLE          72  84  66  78 /  10  50  50  20
HARLINGEN            71  87  64  78 /   0  50  50  20
MCALLEN              72  88  66  82 /  10  50  50  20
RIO GRANDE CITY      71  87  67  83 /  10  50  50  20
SOUTH PADRE ISLAND   71  77  68  76 /   0  50  50  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION...PHILO/58
HMT/MESO...MARTINEZ
Hazardous weather outlook, Apr 3, 4:23 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
423 AM CDT TUE APR 3 2007

TXZ248>257-040930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
423 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM ACTIVITY MAY DEVELOP WEDNESDAY AFTERNOON AS INSTABILITY
ALOFT INTERACTS WITH AN APPROACHING SURFACE COLD FRONT. UNORGANIZED
THUNDERSTORMS WITH POSSIBLE LOCALLY HEAVY RAINFALL ARE CURRENTLY
THE MAIN THREATS.

SMALL CRAFT ADVISORIES MAY BE NEEDED LATER THIS WEEK AS SEAS
OFFSHORE BUILD TO NEAR SEVEN FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:11 AM CDTMarine Weather StatementBRO4 hr
Apr 4, 10:57 AM CDTMarine Weather StatementBRO2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.